Self-induced transparency solitons in nonlinear refractive periodic media

Year: 1989

Authors: Aceves A.B., Wabnitz S.

Autors Affiliation: Department of Mathematics, University of Arizona, Tuczon, AZ 85721, United States; Fonazione Ugo Bordoni, Via B. Castiglione 59, 00142 Rome, Italy

Abstract: We obtain new nonstationary soliton-like solutions for an extended version of the classical massive Thirring model which, in nonlinear optics, describes Bragg-resonant wave propagation in a periodic Kerr medium. These solitons represent intense optical wavetrains whose envelope travels unchanged through a distributed feedback reflection filter, in spite of the fact that the mean wavelength of the soliton is in the center of the forbidden gap. The soliton group velocity may be anywhere between zero and the speed of light in the medium.

Journal/Review: PHYSICS LETTERS A

Volume: 141 (1-2)      Pages from: 37  to: 42

More Information: Army Research Office, ARO, 302550. Istituto Superiore di Sanità, ISS. University of Arizona, UA. Air Force Office of Scientific Research, AFOSR, F49620-86-C0130. – Mikhailov, A.C. Newell, V.E. Zakharov, E.M. Wright and G.I. Stegeman. The work of S.W. was supported by an ARO grant (No. 302550) while he was visiting Scholar at the Optical Sciences Center of the University of Arizona, and by Fondazione Ugo Bor-doni under an agreement with the Istituto Superiore
KeyWords: Propagation; Soliton
DOI: 10.1016/0375-9601(89)90441-6

Citations: 449
data from “WEB OF SCIENCE” (of Thomson Reuters) are update at: 2022-11-27
References taken from IsiWeb of Knowledge: (subscribers only)
Connecting to view paper tab on IsiWeb: Click here
Connecting to view citations from IsiWeb: Click here